Florida, 2003

Damaging Wind in Florida, June 8, 2003

June 8, 2003 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 8, 12:00 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 8, 12:00 PM EST, 1 hour 30 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
100 PM EDT SUN JUN 8 2003

.TONIGHT THROUGH TUESDAY NIGHT...
LOW-LEVEL SOUTHERLY WIND FLOW HAD DEEPENED AT BIT THE PAST 24
HOURS, ALTHOUGH IT HAD NOT STRENGTHENED APPRECIABLY, AND PWAT WAS
DOWN ABOUT .1-.2 FROM 24 HOURS AGO. THIS IS PROBABLY DUE TO THE
PRESENCE OF AN UPPER RIDGE OVER THE AREA. BUT A SURFACE TROUGH
DRIFTING SOUTHWARD ACROSS NORTH-CENTRAL AND CENTRAL FLORIDA (THIS IS
CONTRIBUTING TO THUNDERSTORM ACTIVITY ACROSS THAT AREA), TOGETHER
WITH THE UPPER RIDGE WEAKENING SOME DURING THE NEXT 24 HOURS, AND
WITH THE SURFACE RIDGE AXIS RIGHT OVER SOUTH FLORIDA MAKING THE
GRADIENT FLOW RELAX TO ALMOST NOTHING, POPS SHOULD INCREASE QUITE A
BIT OVER OUR AREA ON MONDAY. WILL CONTINUE THE LIKELY POPS FOR THE
ENTIRE AREA ON MONDAY, THEN SCALE BACK TO CHANCE CATEGORY ALONG
BOTHG COASTS, WITH LIKELY OVER THE INTERIOR, FOR TUESDAY. BY TUESDAY
THE SURFACE RIDGE AXIS SHIFTS NORTH OF OUR AREA, BRINGING LIGHT
SOUTHEAST FLOW. THE FLOW SHOULD BE LIGHT ENOUGH TO ALLOW THE WEST
COAST SEA BREEZE TO FORM AGAIN TUESDAY AFTERNOON.

.WEDNESDAY THROUGH SUNDAY...
THE RIDGE AXIS WILL CONTINUE NORTH OF THE FORECAST AREA DURING THE
PERIOD, WITH SOUTHEASTERLY FLOW CONTINUING. ALOFT, A WEAK TUTT LOW
MOVING THROUGH THE EASTERN BAHAMAS AND CUBA WILL LIKELY MOVE WEST TO
THE VICINITY OF SOUTH FLORIDA THURSDAY OR FRIDAY, WITH CONDITIONS
REMAINING RATHER UNSETTLED DURING THIS PERIOD. SO WILL CONTINUE THE
CHANCE CATEGORY POPS FOR THE COASTAL SECTIONS (MOSTLY DURING THE
NIGHTS AND MORNINGS ALONG THE EAST COAST, AND AFTERNOON ALONG THE
WEST COAST), AND LIKELY POPS INTERIOR SECTIONS DURING THE AFTERNOONS.

.MARINE...
VERY LIGHT FLOW IS EXPECTED DURING THE FIRST 36-48 HOURS WITH THE
SURFACE RIDGE AXIS OVER OUR AREA. STARTING TUESDAY, SOUTHEAST FLOW
WILL BEGIN TO PICK UP A BIT AS THE RIDGE AXIS SHIFTS NORTHWARD. NO
ADVISORY CONDITIONS ARE FORECAST THROUGH FRIDAY.

.FIRE WEATHER...
NO PROBLEMS ARE ANTICIPATED PARAMETER-WISE DURING THE NEXT 48
HOURS.

PBI TT 076/089 074/089 076 3745
FLL TT 077/089 075/089 078 3745
MIA TT 077/090 075/089 077 3745
APF TT 074/089 074/089 074 3635

.MIA...NONE.
Hazardous weather outlook, Jun 8, 9:36 AM EST, 3 hours 54 minutes before
FLZ063-066>075-082100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1036 AM EDT SUN JUN 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON.

...A FEW STRONG STORMS COULD OCCUR OVER INTERIOR SOUTH FLORIDA THIS AFTERNOON...

SHOWER AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE SEA
BREEZES...AND OVER THE INTERIOR OF SOUTH FLORIDA DUE TO THE HEATING
OF THE DAY.

A FEW OF THE THUNDERSTORMS COULD BECOME STRONG THIS AFTERNOON OVER
SOUTH FLORIDA WHERE THE SEA BREEZES COLLIDE DUE TO THE DRIER AIR
ALOFT. THUNDERSTORMS THAT DO BECOME STRONG WILL MAINLY HAVE WIND
GUSTS UP TO 40 MPH AND SMALL HAIL.

IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING
UNTIL THE STORMS HAVE PASSED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BAXTER

In the hours before

Special weather statement, Jun 8, 12:27 PM EST, 1 hour 3 minutes before
FLZ073-074-081830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
127 PM EDT SUN JUN 8 2003

DOPPLER RADAR HAS INDICATED A STRONG THUNDERSTORM OVER THE
EVERGLADES NATIONAL PARK. THE THUNDERSTORM WILL MOVE SLOWLY TO THE
NORTHEAST AND COULD MOVE INTO THE HOMESTEAD REGION THROUGH 230 PM.

THIS THUNDERSTORM COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND HEAVY DOWN
POURS. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INTO A STURDY
BUILDING UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

BAXTER

The radar

The Miami radar (KAMX), 17 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
June 8, 1:30 PM EST
Where
Miami-Dade County, Homestead
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
25.467, -80.467

A tree was uprooted.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359819.